Q. Can you suggest an alternative to Accutane for acne?

Answered by
Dr. Sampada Avinash Thakare
and medically reviewed by iCliniq medical review team.
Published on Dec 27, 2016

Hi doctor,

I am on Isotretinoin for around 50 days. My face is now clear and it really improved my skin as I have oily skin. But, I have noticed clay colored stools. I am also having high fever and facing weakness. Now, my veins on hand started to swell. I am also having difficulty in breathing. But, my acne will return if I stop Accutane. What should I do? Can you suggest any alternative to Accutane like any vitamin supplement that will decrease my sebum and is safe as well? I have also heard that Isotretinoin will damage liver. Please clarify.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

  • You should visit your physician as soon as possible. All these can be symptoms of obstructive jaundice.
  • To confirm get your blood tested for complete blood count and liver function test. Also, get a urine routine microscopic test and ultrasound abdomen.
  • Stop oral Isotretinoin and continue applying topical medications like a combination (Clindamycin and Adapalene) gel at bedtime or any other creams or gel that you are using.

For further information consult a dermatologist online -->https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Hi doctor,

I used Deriva gel, but the effect was not fine for me. I did my blood test and the report was normal. My skin produces lots of sebum. How to control it?

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

  • No other oral medications will help to reduce sebum acne. You can safely opt peel procedure.
  • Chemical peeling would help to reduce sebum production and acne. It is performed by dermatologist once in two weeks.

For further information consult a dermatologist online -->https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Which acne cream is causing dry, flaky skin around eyes and burns on cheek?

Query: Hi doctor,Recently I have been prescribed Tretinoin 0.25 cream and Benzaclin gel for my mild acne but ever since I started I have been getting dry and flaky skin around my eyes and mouth and burns on my cheek. Which cream is causing this? And how do I continue using them, if so?  Read Full »

Acne vulgaris, a Social Problem.

Article Overview: This article discusses the social problems encountered by teens as well as adults due to acne. Read Article


Dr. Kakkar
Dermatologist

Acne is the most common skin problem encountered in the teenagers and also in adults. Acne is not a disease by itself, but being chronic in nature, it can have a significant impact in shaping the overall personality of a person. People with acne are often found to have low self-esteem which restrict...  Read Article

Acne - Causes, Types, Home Remedies and Treatment Strategy

Article Overview: Acne is a very common condition encountered among teens and adults. To decide the protocol for the treatment of acne, it is important for us to know the causes, conditions associated, sites of acne, the cause of acne and factors affecting the onset of acne. Many home remedies are helpful in treating acne. Mild and moderate acne can be treated with medication and severe acne with other treatment procedures. Prevention is more important than cure. Read Article


Dr. Archana
Dermatologist

Acne is a very common skin condition. It commonly starts during puberty but can occur at any age. Although it is not a dangerous condition, acne can leave scars on the skin. Acne appears in different parts of the body like face, chest, and back. Acne affects almost all teenagers in different severit...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.